Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 1, 2007, 1:14 AM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 1:14 AM CDT (06:14 UTC)
- Expired
- Jul 1, 2007, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 010614
FFWMEG
ARC075-121-010915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 415 AM CDT
* AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT
RIDGE...STRAWBERRY...RAVENDEN SPRINGS...RAVENDEN...PORTIA...
POCAHONTAS...OKEAN...MINTURN...MAYNARD...LYNN...IMBODEN...HOXIE...
DALTON...COLLEGE CITY...BLACK ROCK...BIGGERS...ATTICA AND
ANNIEVILLE.
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. TURN
AROUND, DONT DROWN
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3649 9080 3633 9077 3621 9082 3614 9079
3590 9088 3590 9135 3622 9135 3633 9127
3649 9135
$$1 follow-up statement
000
WGUS74 KMEG 010835
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CDT SUN JUL 1 2007
ARC075-121-010915-
RANDOLPH AR-LAWRENCE AR-
333 AM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
LAWRENCE AND RANDOLPH COUNTIES...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAVENDEN
SPRINGS...RAVENDEN...POCAHONTAS...MAYNARD...DALTON...BIGGERS AND
ATTICA.
.NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED THAT 2 TO 4
INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3649 9080 3633 9077 3621 9082 3614 9079
3590 9088 3590 9135 3622 9135 3633 9127
3649 9135
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:40 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 30, 8:40 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 840 PM CDT SAT JUN 30 2007 .DISCUSSION...00Z SURFACE ANALYSIS THIS EVENING PLACES A QUASI-STATIONARY BOUNDARY STRETCHING FROM MIDDLE TENNESSEE THROUGH THE MID SOUTH AND BACK INTO A LOW ACROSS EAST OKLAHOMA. DAYTIME CONVECTIVE ACTIVITY HAS GREATLY DIMINISHED ACROSS THE MID SOUTH THIS EVENING WITH ONLY A FEW REMNANT SHOWERS OCCURRING AT THIS TIME. REGIONAL WSR-88D SHOWS A CONVECTIVE COMPLEX MOVING ACROSS SOUTH CENTRAL MISSOURI AND WOULD EXPECT THIS ACTIVITY TO AFFECT PORTIONS OF THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS NEAR THE STATE LINE OVER THE NEXT FEW HOURS. SHORT TERM CONVECTIVE INDICIES INDICATE THE ATMOSPHERE ACROSS THE FORECAST AREA WILL REMAIN UNSTABLE INTO THE OVERNIGHT HOURS AND HAVE ADJUSTED FORECASTED POPS FOR THE REMAINDER OF THE NIGHT BASED UPON CURRENT SHORT TERM CONVECTIVE TRENDS. ALL OTHER WEATHER ELEMENTS SEEM FINE AT THIS TIME. UPDATED GRIDS ALREADY SENT. .PREV DISCUSSION...ISSUED 312 PM CDT SAT JUN 30 2007 ANOTHER AFTERNOON WITH MODERATE ATMOSPHERIC INSTABILITY AND WEAK SHEAR. EXPECT ISOLATED PULSE SEVERE THREAT TO CONTINUE THROUGH LATE AFTERNOON...MAINLY OVER NORTHERN MS. ONCE SURFACE TEMPS BEGIN TO WANE IN THE LOWER SUN ANGLES... EXPECT STORM COVERAGE TO DECREASE EARLY IN THE EVENING. SEVERE THREAT REMAINS MORE FOCUSED WELL WEST OF THE MIDSOUTH...AHEAD OF A SURFACE LOW PRESSURE SYSTEM OVER NORTHERN OK. THIS SURFACE LOW PRESSURE SHOULD NOT AFFECT THE MIDSOUTH AND SHOULD REMAIN NEAR ITS CURRENT POSITION. PROSPECTS FOR A NEAR TERM FRONTAL PASSAGE INTO THE MIDSOUTH APPEAR SLIM...GIVEN THE STRENGTH OF THE OK SURFACE LOW AND THE UPPER LEVEL RIDGE OVER THE SOUTHEAST. GOES WATER VAPOR IMAGERY SHOWED A BROAD UPPER LOW JUST WEST OF THE YUCATAN PENINSULA...LIFTING NORTHEAST. GFS APPEARS TO NOT HAVE INITIALIZED THIS LOW VERY WELL. SUSPECT THIS FEATURE WILL SUFFICIENTLY WEAKEN THE UPPER RIDGE TOMORROW TO RESULT IN SCATTERED STORMS OVER THE MIDSOUTH AND MUCH OF THE SOUTHEAST. THIS APPEARS TO ALREADY BE OCCURRING TODAY...WITH ENERGY EJECTING NORTH FROM THE BROAD UPPER LOW... INTO THE LOWER MS RIVER VALLEY. THE GFS IS STILL INTENT ON DROPPING A COLD FRONT INTO THE MIDSOUTH TOWARD THE END OF NEXT WEEK. ECMWF MODEL CONCURS TO A SMALL EXTENT. IN ANY CASE...EXPECT THE IMPACT OF A FRONTAL PASSAGE TO BE LIMITED TO A SLIGHT BUMP IN RAIN CHANCES...AS TEMPS REMAIN NEAR SEASONAL NORMS. OVERALL...TYPICAL EARLY TO MID SUMMER WEATHER FOR THE MIDSOUTH. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 73 87 72 89 / 40 50 30 10 MKL 67 86 65 89 / 40 40 10 10 JBR 71 84 67 89 / 40 50 20 10 TUP 72 89 68 89 / 40 50 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 30, 8:03 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 803 PM CDT SAT JUN 30 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 803 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS PART OF THE MID SOUTH SUNDAY...SOUTH OF A JONESBORO ARKANSAS TO JACKSON TENNESSEE LINE...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 8:23 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
823 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG LAKELAND 35.24N 89.73W
06/30/2007 SHELBY TN LAW ENFORCEMENT
TREES DOWN ON DAVIS PLANTATION ROAD.
0430 PM HAIL BARTLETT 35.22N 89.84W
06/30/2007 E0.75 INCH SHELBY TN PUBLIC
PENNY SIZE HAIL.
0435 PM TSTM WND DMG BARTLETT 35.22N 89.84W
06/30/2007 SHELBY TN LAW ENFORCEMENT
TREES DOWN ON YALE ROAD.
&&
MBSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:11 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 6 hr |
| Jul 1, 2:42 AM CDT | Flash Flood Warning | MEG | Clay | 3 hr |
| Jul 1, 2:44 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.